MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned to the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed this is the only complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was not related to the study device and possibly related to the procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left mid superficial femoral artery (sfa).Approximately 9 months after the index procedure, the patient¿s left mid sfa vessel was reportedly reoccluded.A revascularization was performed involving another manufacturers device and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device and possibly related to the procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
H10: manufacturing review: lot history review revealed this is the only complaint for the lot gfap2915.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the user facility.It is known that the patient¿s left mid sfa vessel was reportedly reoccluded.A revascularization was performed involving another manufacturers device and the hcp deemed it was successful.Approximately 35 months post index procedure, the patient developed reocclusion of the target lesion and a revascularization was performed.The investigator assessed that neither of the reocclusion events were related to the study device, but assessed that the first reocclusion event was possibly related to the index procedure.A definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.Label review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the left mid superficial femoral artery (sfa).Approximately 9 months after the index procedure, the patient¿s left mid sfa vessel was reportedly reoccluded.A revascularization was performed involving another manufacturers device and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device and possibly related to the procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.New information: it was reported that approximately 35 months post procedure, patient developed occlusion at the target lesion and revascularization was performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: lot history review revealed this is the only complaint for the lot gfap2915.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the user facility.It is known that the patient¿s left mid sfa vessel was reportedly reoccluded.A revascularization was performed involving another manufacturers device and the hcp deemed it was successful.Approximately 35 months post index procedure, the patient developed reocclusion of the target lesion and a revascularization was performed.The investigator assessed that neither of the reocclusion events were related to the study device, but assessed that the first reocclusion event was possibly related to the index procedure.A definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.Label review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key6554060
Report Number3006513822-2017-00084
Device Sequence Number1010239
Product Code ONU
UDI-Device Identifier00801741123283
UDI-Public(01)00801741123283(17)180331(10)GFAP2915
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number9004
Device Catalogue NumberLX3513061005F
Device Lot NumberGFAP2915
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/10/2017
09/10/2019
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date09/17/2019
09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight86